MAUDE Adverse Event Report: CONVATEC LTD L3W0650 - AQUACEL FOAM; DRESSING,WOUND,HYDROPHILIC

CONVATEC LTD L3W0650 - AQUACEL FOAM; DRESSING,WOUND,HYDROPHILIC
Model Number 420621
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the product was cut and caught in seal.Usage of device was unknown.The photographs depicting the issue were received from complainant.
 
Additional Manufacturer Narrative
Complainant country: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed, and no discrepancies were found.Aquacel foam adh 17.5x17.5(1x10) cee was manufactured under sap code (b)(4) and manufacturing lot number 1k04101 on 29 october 2021.Lot 1k04101 was sterilized under order reference (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 1k04101.This is the only complaint for the affected lot registered within database.Two photographs were attached to the complaint record and have been evaluated in accordance with work instructions (wis).The photographs confirm the expected lot number, product and the complaint issue where a dressing can be identified as trapped in the seal and cut.A nonconformance was opened for this complaint issue.As the issue with a dressing in seal has not been identified for this product on this manufacturing line, and investigation was raised to identify root cause.The root cause was identified as a product placement issue, or a set up error, subsequently missed on later inspection checks.The issue has improvement corrections opened for awareness and update to the pfmea (process failure mode effects analysis) that was identified as out of date at the time of the investigation.This line is currently undergoing a design study for which a urs can be developed for an automated packaging inspection system, which will identify and reject any dressings that reach the packaging process.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
L3W0650 - AQUACEL FOAM
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15333939
Report Number1000317571-2022-00214
Device Sequence Number6927881
Product Code NAC
UDI-Device Identifier00768455123728
UDI-Public00768455123728
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2024
Device Model Number420621
Device Catalogue Number20621
Device Lot Number1K04101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown